Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
133 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes stomach pain after taking Epidural steroid injection on lumbar spine?

My boyfriend had a epidural steroid injection on Monday at the L4, L5 S1 sites. He began to have very bad stomach pain including vomiting very early Tuesday morning now he has symptoms of the Flu but no fever. Can this be from the injections and if so what does he need to do?
Thu, 12 May 2016
Report Abuse
General & Family Physician 's  Response
Dear , This is Dr. S.Tomar from healthcaremagic.com's medical team and I will be your medical adviser for this question. Thank you for sharing your concern with us and showing trust on us.
Such symptoms are transient side effects of epidural steroid injection . As we know that steroid is immunosuppressive and can decrease the immunity for a while after the corticosteroid injection and flu like symptoms can be seen which are selflimiting . Fever at the night of injection , anxiety , sleeplessness , flushing , high blood sugar are other possible side effects with steroids .
If you get fever more than 24 hour , painful headache which resolves after lying down or loss of bowel or urine control then contact your healthcare providers straight away .
I wish you good health.
Thank you for your question and feel free to contact us further for any query or follow up.
sincerely,
DR.S.TOMAR
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

since an Epidural steroid injection. 2 weeks ago I ve felt weak, dizzy at times and my BP was 105 over 65 This morning lower than usual for me...